MDJunction - People Helping People
 
Ask a Question
05/15/2009 04:41 PM

autoimmune?

dollsie
dollsiePosts: 312
Member

Hi,

I was recently diagnosed with primary AD and hypothyroidism, and a bunch of other stuff.

Here's my question. I don't have antibodies to thyroid, adrenals, or anything else that's been tested. But I have an enlarged thymus. My doctors think this is all autoimmune. But how do I/they know?

I've been sick for so long that I'd like to have some confirmation if at all possible. Do I need to be worried about my huge THYMUS? Will it keep creating problems for me (like more autoimmune diseases)?

Has anyone here had similar issues with negative antibodies or an enlarged thymus? Any advice would be greatly appreciated. Thanks in advance.

Leigh

Reply

05/15/2009 05:06 PM
bob3bob3
bob3bob3Posts: 4213
Senior Member

By itself is the size an issue? I have an enlarged heart (low heartrate for 45 yrs) and that isnt an issue says the cardio. In fact he said my heart/lungs will last to at least my mid 90's... (Of course the rest will give up long beforehand!)

How do they know? Best guess and historical data. It might be worthwhile looking up medical papers on the topic. I did that for a lot of SAI/PAI issues and educated myself on quite a few things.

I'd have to research your question though to give you useful feedback. I am however fat finger typing on my laptop whilst on vacation and make 35 mistakes/minute! See what you can find. If no good get back to me in a 3 weeks and I'll have a look then!

Cheers Bob


05/15/2009 09:29 PM
dollsie
dollsiePosts: 312
Member

Hi Bob and thanks for your reply.

To be honest, I'm not sure if the size is an issue. I do have frequent feelings of compression in my chest through to my back, and pain that radiates up my neck on both sides. But I have bouts of pancreatitis which can sometimes feel like that, too. And all of this seems to be exacerbated by allergies...who knows!

I've only had one chest CT, about 6 months ago, so I don't know if it's gotten bigger since then. I inquired with a rheumatologist the other day, and his reply was, "We don't know much about the thymus. But you shouldn't have one".

Funny you mentioned researching...I spent the last 3 years just reading, reading, reading (couldn't do much of anything else!). My family ended up taking me a local hospital after being discharged from 2 other very well-known ones without a diagnosis (despite 3 flat-out crises and lab work that should have been diagnostic).

Anyway, I said, "I think I have Addison's Disease and I want an ACTH stim test". Truth be told, if I hadn't done all that research, I wouldn't be here right now. No one should ever have to plead for care (or objectivity) during times like that, but the more I read about PAI and SAI, the more common those situations seem to be...and I realize I'm certainly not alone with this.

Hope you enjoy your vacation! Live it up. Thanks again for all your help.

Take care,

Leigh


05/16/2009 12:20 AM
bob3bob3
bob3bob3Posts: 4213
Senior Member

Hi again Leigh

Steroids will tend to "loosen" up muscles and organs so you will in fact feel less constricted or "tight" maybe 15-20 mins after you HC dose. I actually use breathing difficulties/tightness (like asthma symptoms) as a "not enough Cortisol" indicator and take an extra 5mg of HC if the ventolin etc bronchodilator has zero lasting affect. Allergies can also be an indicator but be careful not to suppress your immune system with too much HC. Think in terms how a properly working body would react in Cortisol production and try to mimic that.

Pain and aches are also affected by steroids. I am a real bear in lots of joint pain before my morning HC dose. Its like magic about 10 mins after I take the pill, provided I DONT take it with food! (With food buffers or delays the uptake rate. First dose of the day has to be fast rise if you keep to the way a normal body works)

You'll find this group does jump along with a lot of posts sometimes. Stay tuned! I also been promising myself to write up the "Bob method" of HC dosing so I can pass my ideas onto others... In a few weeks when I get back to the US!

Cheers Bob


05/16/2009 06:42 AM
dollsie
dollsiePosts: 312
Member

Hey Bob,

Thanks again for taking the time to post all of these great replies...especially while on vacation!!! Please don't feel obligated - like everyone else with AI, I'll have this for the rest of my life! I can certainly be patient enough for you to get back to the states to get answers... Smile

Anyway, I appreciate what you've said about allergies. I never had allergies until things went haywire with the cortisol, and now they're totally out of control - food, environmental, you name it. It helps me to know that you interpret your reactions as needing more HC. That's what intuition tells me, too.

My only real concern right now with the allergies is that I'm having circulatory issues because of them, not just the respiratory stuff I used to get. As soon as I go outside, my legs/arms get achy and tingly, I can feel my BP shoot up, and my veings start popping out. It feels like my whole body is being "squeezed". Very unpleasant and kind of scary. The rheumy I saw the other day mentioned the possibility of vasculitis. The good news is that treatment for it is just steroids, but of course the dose would be much higher than what I'm trying to taper to. I don't know.

I just got the results from a recent CBC, and my WBCs are high. Before the AI diagnosis, they were always extremely low, and with treatment are usually on the bottom of normal, so this is really unusual for me. I'm assuming they're up because of these allergies, hoping it's not some infection...my gall bladder is officially on the fritz, so maybe that's it. I'm sure I'll have lots of questions for you (if you don't mind) before that surgery comes to pass...

Thanks also for mentioning the HC and food issue. I'd read that it's sometimes recommended to take with food, just to avoid stomach irritation...I have to be careful about that...but it definitely doesn't work as well that way, so I take mine on an empty stomach, too.

I'd be really interested to read your thoughts on dosing, so I'll keep tabs. Already lots of good info here, and I can tell you're helping lots of people, so thanks again. Hope you're "maxing and relaxing", as they say!

Leigh

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved